Ask a doctor

2 week Post Tear trough Restylane injection numbness and possible permanent nerve damage?

Numb down to mouth. I have fluid stuck in my nose/cheek area down my lip area & is worse in the day. She injected Vitrase yesterday but said she's never dealt with this. As she injected the vitrase I felt 2 areas inside where it felt she'd punctured something& felt as though fluid was shooting out into the nose but nothing came out.I can't lift the top part of 1/2 of my upper lip& it looks funny when I smile.Will my mouth muscles return? Edema?She Rxd Augmentin as well as steroids

Doctor Answers (2)

Swelling May Be the Cause

+2
I'm sorry to read about your complications. It is highly unlikely that you will have permanent nerve damage after the injections. Restylane is a hyaluronic acid, which tends to attract water. This may lead to prolonged swelling in the area of injection, and this tends to be more obvious in the tear trough area because the area is so thin. It may take a few weeks for this swelling to resolve. This may be the reason that you have prolonged numbness in the area. Vitrase injections will help to dissolve the Restylane but may not remove all of it. Good luck.


New York Plastic Surgeon
5.0 out of 5 stars 6 reviews

Tear Trough Injection Complications

+1
Upper lip numbness and/or impairment of upper lip motion are very unusual side effects from a tear trough injection; these side effects should be temporary. This is suggestive of inflammation of or pressure around the exit of the infraorbital nerve from the maxilla. I agree with the use of vitrase and steroids in this circumstance.  Did you see a Facial Plastic Surgeon, Dermatologist or Plastic Surgeon to have the injection?

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.